Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 6, 2007, 6:55 PM CDT for Brule County, South Dakota. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2007, 6:55 PM CDT (23:55 UTC)
- Expired
- Aug 6, 2007, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Brule County, SD
The radar
The Aberdeen radar (KABR), 202 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:01 PM CDT | FUNNEL CLOUD | 6 Sw Chamberlain, SD | 3 FUNNELS OVER THE MISSOURI RIVER |
| Aug 6, 7:15 PM CDT | HAIL 0.75 | Chamberlain, SD | |
| Aug 6, 7:22 PM CDT | HAIL 0.75 | 5 Ssw Chamberlain, SD | PENNY SIZE HAIL AND BROKEN TREE BRANCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 062355 SVRFSD SDC015-070045- /O.NEW.KFSD.SV.W.0191.070806T2355Z-070807T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 655 PM CDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 745 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF CHAMBERLAIN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMBERLAIN AROUND 710 PM CDT... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4394 9951 4382 9968 4352 9928 4374 9915 $$ RSR
2 follow-up statements
000 WWUS53 KFSD 070007 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 706 PM CDT MON AUG 6 2007 SDC015-070045- /O.CON.KFSD.SV.W.0191.000000T0000Z-070807T0045Z/ BRULE SD- 706 PM CDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHWESTERN BRULE COUNTY... AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF CHAMBERLAIN...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHAMBERLAIN AROUND 720 PM CDT... AT 700 PM CDT...FUNNEL CLOUDS WERE REPORTED OVER THE MISSOURI RIVER ABOUT 8 MILES SOUTHWEST OF CHAMBERLAIN. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4394 9951 4382 9968 4352 9928 4374 9915 $$ RSR
000 WWUS53 KFSD 070045 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 745 PM CDT MON AUG 6 2007 SDC015-070055- /O.EXP.KFSD.SV.W.0191.000000T0000Z-070807T0045Z/ BRULE SD- 745 PM CDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRULE COUNTY EXPIRES AT 745 PM CDT... THE STORM IS NO LONGER SEVERE. HOWEVER...SEVERE STORMS COULD REDEVELOP OR MOVE INTO THE AREA THROUGH 830 PM CDT...AND BRING MORE HEAVY RAINS. LAT...LON 4394 9951 4382 9968 4352 9928 4374 9915 $$ RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:40 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 3:40 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT MON AUG 6 2007 .DISCUSSION... QUITE A WMFNT THAT HAS DEVELOPED IN SRN NEB...AND MAIN PBLM TONIGHT IS WHERE POT EXISTS FOR REDEVELOPMENT OF PRECIP. IT APPEARS THE BEST AREA IS ACRS SERN CWA AS S/W MOVES FM ERN NEB ACRS IA...AND WHERE SOME STRONG DIFFENTIAL HEATING EXISTS. CURRENTLY RW- FM THIS AM MCS STILL LINGERS ACRS NW IA INTO NERN NEB AND BEGINNING TO SEE REDEVLPMNT OF TRW ACRS ERN NEB TOWARD THE KSUX AREA. SO WL GO WITH SCT RW/TRW ACRS SERN CWA AND WL JUST KEEP A SMALL CHC IN ACRS REST OF CWA THIS EVE AS WEAK NRN STREAM S/W MOVES ACRS NRN CWA. ONE THING TO WATCH FOR...PER SWOMCD IS ANY CONVECTIVE DEVELOPMENT NEAR SFC LOW AND MAX HEATING IN W CENTRAL SD. THAT COULD GIVE OUR FAR WRN FA SOME CHC FOR ACTIVITY THIS EVENING. MODELS DO SHOW DECENT DRYING ALL THE WAY TO THE SFC BEHIND S/W OVERNIGHT TONIGHT...BUT WITH LIGHT WIND AND MOIST GND..CAN NOT RULE OUT FOG AND STRATUS REDEVELOPMENT BELOW H925. ON TUE...SFC HIGH GIVES OUR NRN CWFA A GLANCING BLOW WITH THE NAM/GFS PLACING A REMAINING JET STREAK IN NRN MN PUTTING THIS AREA IN THE RR QUAD. STRONG MID LVL -DIV Q RETREATS TO THE SRN AND WRN EDGES OF THE FSD FA WHERE IT COINCIDES WITH SOME THTE RIDGING. THEREFORE KEPT SOME SMALL POPS GOING IN THE AFTN IN THOSE AREAS WITH THE MAX HEATING. THEN ON TUE NIGHT...THE LOW LEVEL JET PICKS UP A BIT IN OUR WRN FA AS THE HIGH RETREATS EWD. THIS INCREASES THE LOW LEVEL THTE RIDGING AND WAA IN OUR W...BUT THE STRONG DYNAMICS HAVE PUSHED OFF TO THE EAST STILL RIDING THE RR QUAD SIDE OF THE JET STREAK WHICH IS MOVG OFF TO THE E THRU THE GRTLKS. THEREFORE DID NOT PUT ANY POPS GREATER THAN 30 IN OUR FA THRU THE SW PORTION OF OUR FA. HOWEVER ON WED...BOTH THE NAM AND GFS SHOW THE CRUX OF THE NEXT STRONG MID LVL S/W AT H7 MOVG INTO THE ERN SECTION OF OUR FA WED MORNING...DEPARTING WED AFTERNOON. BELIEVE LIKELY POPS ARE NOW WARRANTED IN OUR SE QUARTER WED MORNING WITH THIS WAVE...WITH SOME SUBSIDENCE OOZING IN SLOWLY BEHIND IT THRU THE AFTN HRS. WED NIGHT...YET ANOTHER WAVE WHICH HAS BEEN WELL ADVERTISED BY THE MODELS FOR SOME TIME NOW...MOVES EWD AT H5...ESP AFFECTING THE NRN TWO THIRDS OF THE FA. SO IT IS ONE PIECE OF ENERGY AFTER ENERGY RIDING THE CAP WHICH IS TO OUR SE. FOR MAX TEMPS...GENERALLY KEPT THE TREND OF BLO MOST GUIDANCE READINGS FOR TUE THRU THU AS AM CONCERNED ABOUT DEBRIS CLOUDS LEFTOVER FM ANY TS ACTIVITY AT NIGHT...AS WELL AS THE HUMID...MOIST ADIABATIC AIR. MILD NIGHTS IN STORE. THUR SHOULD FINALLY BE A DRY DAY OVER THE FA AS WEAK HIGH PRES DRAINS DOWN FM THE N. IN THE EXTENDED...THE GFS STILL SHOWS A RIDGE RIDER POSSIBLY GIVING OUR NRN FA A GLANCING BLOW THU NIGHT AS THE SFC HIGH DEPARTS OFF SLOWLY TO THE EAST. OTHERWISE...FOLLOWED A BLEND OF THE 06Z GFS/00Z ECWMF AND HPC OUTPUT FOR THIS EXTENDED PKG FRI THRU SUN. ONE CONSISTENT FEATURE IS THAT IT LOOKS LIKE THE UPPER RIDGE MOVES WWD TOWARD THE SRN PLAINS AND BUILDS IN OUR AREA...WITH SW FLOW ALOFT TO OUR WEST. BEFORE THIS HAPPENS...ONE S/W MOVES EWD OVR THIS AREA FRI NIGHT WHICH HAS BEEN ADVERTISED FOR SOME TIME NOW. BUT QUESTIONS REMAIN AS TO THE PLACEMENT. WITH CAPPING POTENTIAL... PUT THE HIGHER POPS IN OUR NRN FA FRI NIGHT. ONE MORE WEAKER S/W IS NOTED GLANCING OUR NE HALF SAT NIGHT PER THE ECMWF AND LATEST GFS RUNS. AFTER THAT...SUN AND MON MAY BE DRY...BUT TEMPERED HPC HIGH TEMPS DOWN 3 TO 4 DEGS AS AM ANTICIPATING VERY HUMID CONDS TO KEEP THE HIGHS FROM TOPPING OUT TOO BAD. && .AVIATION... MVFR TO IFR CONDITIONS ACRS THE AREA THRU 02Z WITH GRADUAL IMPROVEMENT AFTER 02Z. MVFR TO IFR VSBYS MAY REDELOP ACRS AREA AFTER 08Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF
Hazardous weather outlook, Aug 6, 12:16 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1216 PM CDT MON AUG 06 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1216 PM CDT MON AUG 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD EAST ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE WEST OF THE JAMES RIVER THIS AFTERNOON...AND ACROSS PORTIONS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT WOULD BE PENNY TO NICKEL SIZE HAIL. FLOODING... HEAVY RAIN WILL BE POSSIBLE THIS EVENING OVER EXTREME SOUTHEAST SOUTH DAKOTA AND PORTIONS OF NORTHWEST IOWA...AS STORMS THAT MAY MOVE THROUGH THESE AREAS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SEVERE STORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM ACROSS NORTHWEST IOWA AND NORTHEAST NEBRASKA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:33 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 57 min |
| Aug 6, 11:26 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 34 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.